Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unbearable Headache - 4+ weeks...
Jul 1, 2009

Hi, I am really having a rough time. I have been POZ since 2005, and taking meds for the past 2 years. Started on Atripla, but had intermittent headaches and fatigue. Doc switched me to Epzicom/Lexiva/Norvir. Worked well, but had diarhea frequently, etc. So, about 2 months ago, we switched to Epzicom/Reyataz. My numbers are good --- with VL undetectable and t-cells around 500. 4 weeks ago I developed a severe headache on the R side of my head, hurting in the ear area, down my head and face, and neck. It has NEVER gone away since it developed. I wake up with it and go to sleep with it. My doc has done lots of blood work, had MRI ... nothing is showing up. I am finding it difficult to function at my job and the pain is sometimes unbearable. I have an appt scheduled with a neurologist, but am starting to truly worry. Can you offer any suggestions or advice? I also have been taking crestor and effexor for 5+ years. Thanks!!!!

Response from Dr. Henry

Any rash or blisters in the involved regions (early shingles can present with symptoms as you describe). Otherwise no easy answers likely. Your current HIV regimen has not been at all linked to localized neuropathy as you describe. Is their a family history of migraine? Sometimes conditions such as polymyalgia rheumatica can cause symptoms like you describe if there is associated stiffness of the muscles where the pain is located. Seeing a neurologist sounds like a good plan. KH



Previous
HIV related leukoencephalopahty
Next
Itching arm

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement